On the cellularity of the cyclotomic Birman-Murakami-Wenzl algebras

Journal article

Wilcox, S. and Yu, Shona. (2012). On the cellularity of the cyclotomic Birman-Murakami-Wenzl algebras. Journal of the London Mathematical Society. 86(3), pp. 911 - 929. https://doi.org/10.1112/jlms/jds019
AuthorsWilcox, S. and Yu, Shona

The cyclotomic Birman–Murakami–Wenzl (or BMW) algebras were introduced by Häring-Oldenburg as a generalization of the BMW algebras associated with the cyclotomic Hecke algebras of type G(k, 1, n) (also known as Ariki–Koike algebras) and type B knot theory. In the PhD thesis of the second author and previous work of the authors, these algebras are shown to be free of rank kn (2n−1)!! over ground rings with parameters satisfying the so-called ‘admissibility conditions’, the most general conditions under which these results can hold. These conditions are build from the representation theory of and are necessary and sufficient in order for these results to hold. (A review of these admissibility conditions and their differences with others used in the literature is provided in this paper.) Furthermore, may be topologically realized, in terms of affine/cylindrical tangles, as a cyclotomic version of the Kauffman tangle algebra, and bases that can be explicitly described both algebraically and diagrammatically were obtained. In this paper, it is shown that these bases combined with a carefully constructed lifting of an arbitrary cellular basis of the Ariki–Koike algebras yield a cellular basis of the cyclotomic BMW algebras, in the sense of Graham and Lehrer, thereby establishing cellularity of the algebra under the most general conditions available in the literature.

JournalJournal of the London Mathematical Society
Journal citation86 (3), pp. 911 - 929
PublisherOxford University Press
Digital Object Identifier (DOI)https://doi.org/10.1112/jlms/jds019
Scopus EID2-s2.0-84869991332
Page range911 - 929
Research GroupSchool of Education
Publisher's version
File Access Level
Place of publicationUnited Kingdom
Permalink -


Restricted files

Publisher's version

  • 79
    total views
  • 0
    total downloads
  • 0
    views this month
  • 0
    downloads this month
These values are for the period from 19th October 2020, when this repository was created.

Export as

Related outputs

Brauer algebras of type C
Cohen, Arjeh M., Liu, Shoumin and Yu, Shona. (2012). Brauer algebras of type C. Journal of Pure and Applied Algebra. 216(2), pp. 407 - 426. https://doi.org/10.1016/j.jpaa.2011.07.005
The cyclotomic BMW algebra associated with the two string type B braid group
Wilcox, Stewart and Yu, Shona. (2011). The cyclotomic BMW algebra associated with the two string type B braid group. Communications in Algebra. 39(11), pp. 4428 - 4446. https://doi.org/10.1080/00927872.2011.611927